Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 277, NWS Indianapolis, IN

July 3, 2006Carroll County, Clinton County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 3, 2006, 6:17 PM EDT for Carroll County, Clinton County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2006, 6:17 PM EDT (22:17 UTC)
Expired
Jul 3, 2006, 7:00 PM EDT
In force
43 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Carroll County, IN, Clinton County, IN

The radar

The Indianapolis radar (KIND), 83 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1940 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 032216
SVRIND
INC015-023-032300-
/O.NEW.KIND.SV.W.0277.060703T2217Z-060703T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
617 PM EDT MON JUL 3 2006

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLINTON COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 700 PM EDT

* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROSSVILLE...OR ABOUT 9 MILES NORTHWEST OF FRANKFORT...AND MOVING
  EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BURLINGTON AROUND 630 PM EDT...

LAT...LON 4050 8668 4030 8668 4030 8634 4043 8633
      4044 8639 4057 8639

$$

CO
2 follow-up statements
000 
WWUS53 KIND 032235
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 PM EDT MON JUL 3 2006

INC015-023-032300-
/O.CON.KIND.SV.W.0277.000000T0000Z-060703T2300Z/
CARROLL-CLINTON-
631 PM EDT MON JUL 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN CLINTON AND SOUTHEASTERN CARROLL COUNTIES...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BURLINGTON...OR ABOUT 12 MILES NORTH OF FRANKFORT...MOVING EAST AT 30
MPH.

LAT...LON 4050 8668 4030 8668 4030 8634 4043 8633
      4044 8639 4057 8639

$$

CO
000 
WWUS53 KIND 032256
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 PM EDT MON JUL 3 2006

INC015-023-032306-
/O.EXP.KIND.SV.W.0277.000000T0000Z-060703T2300Z/
CARROLL-CLINTON-
656 PM EDT MON JUL 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLINTON AND
SOUTHEASTERN CARROLL COUNTIES EXPIRES AT 700 PM EDT...

LAT...LON 4050 8668 4030 8668 4030 8634 4043 8633
      4044 8639 4057 8639

$$

CO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:10 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 3, 3:10 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
310 PM EDT MON JUL 3 2006

.DISCUSSION...FORECAST FOCUS WILL BE ON THE CHANCE OF PRECIP OVER
THE NEXT 48 HRS.

AREA OF RAIN SHOWERS WAS MOVING EAST ACROSS NORTHERN INDIANA THIS
AFTERNOON.  THERE WAS A WEAK BOUNDARY FM CENTRAL IA TO NRN IL/IN.
TSRA WERE OCCURRING INVOF THIS BNDRY.  AS THIS BOUNDARY SINKS SOUTH
IN RESPONSE TO THE COLD FRONT IN MN MOVING SOUTH THERE WILL BE A
CHANCE OF TSRA LATER TONIGHT.  HAVE PUT HIGHER POPS IN THE NORTHERN
TIER OF THE CWA CLOSER TO WHERE PRECIP IS ONGOING.

MODELS HAVE AGAIN SLOWED THE TIMING OF A COLD FRONT TO PASS THROUGH
CENTRAL INDIANA ON TUESDAY.  WILL USE A BLEND AS THEY ARE NOT ALL
THAT FAR FROM EACH OTHER.  CDFNT WL BE NEAR LAF IN THE EARLY MORNING
THEN SLOW DOWN OR WASH OUT OVER INDY LATER IN THE AFTERNOON INTO
EARLY EVENING.  WITH SLOW TIMING OF FRONT TSRA MAY NOT BE ORGANIZED
UNTIL LATER TUESDAY EVENING.  WILL KEEP A LIKELY POP GOING FOR MOST
OF TUESDAY.

AS FRONT FINALLY WORKS ITS WAY TO THE OHIO RIVER BY EARLY WED
MORNING SOME LINGERING SHOWERS CAN BE EXPECTED FROM VINCENNES TO BMG
AND SOUTH BUT ENDING BY LATE WED MORNING.  THE REMAINDER OF THE WEEK
WILL BRING DRY WEATHER AND COOLER TEMPS AS A COOL UPPER LOW SINKS
SOUTH.  THURS NOW LOOKS LIKE THE COOLEST DAY WITH HIGHS IN THE LOW
80S.

TEMPS TOMORROW WONT BE QUITE AS WARM AS TODAY AS CLOUD COVER WILL
INHIBIT SUCH WARMING.  DEWPOINTS WILL GET INTO THE UPPER 60S TO LOW
70S WHICH WILL MAKE FOR A HUMID DAY TUESDAY.

&&

.AVIATION...DISCUSSION FOR 031800Z TAF ISSUANCE. EXPECT SCT TRWS TO
DEVELOP BY EARLY AFTERNOON AS MOSTLY SUNNY SKIES ACRS THE BULK OF
THE FA EXPECTED TO PUSH TEMPS TO NEAR 90 DEGREES BY 2 PM EDT.
MODIFIED 12Z SOUNDINGS FM ILX AND ILN INDICATING CONVECTIVE TEMPS
AROUND 88 DEGREES. ALSO...WEAK BOUNDARY ACRS NRN IN TO DROP SLOWLY S
...AND OLD CONVECTIVE OUTLFOWS ALONG WITH WEAK IMPULSES PASSING JUST
TO OUR N SHOULD ALLOW SCT TRWS TO FIRE BY EARLY AFTERNOON AND CONT
TNGT. CIGS SHOULD MAINLY BE VFR EARLY WITH POSSIBLY SOME TEMPO MVFR
CIGS TNGT AND TOMORROW MRNG. WINDS SHOULD STAY UP ENOUGH TNGT TO
AVOID ANY SIG FOG EXCEPT PERHAPS UNDER ANY TRW. MAIN FNT TO SWEEP
ACRS CNTRL INDIANA TOMORROW AS WELL.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...SALLY
AVIATION...KOCH
Hazardous weather outlook, Jul 3, 3:32 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
332 PM EDT MON JUL 3 2006

INZ021-028>031-035>049-051>057-041945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
332 PM EDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SOME STORMS COULD
BECOME SEVERE WITH DAMAGING WIND...HAIL AND LIGHTNING THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLOW MOVING COLD FRONT WILL PASS THROUGH CENTRAL INDIANA MAKING
THUNDERSTORMS LIKELY ON INDEPENDENCE DAY. SOME OF THESE STORMS COULD
BECOME SEVERE WITH DAMAGING WIND...HAIL AND FREQUENT LIGHTNING THE
MAIN THREAT. PRESENT INDICATIONS ARE THAT THE MAJORITY OF THE STORMS
WILL BE SOUTH OF INTERSTATE 70 BY 1000 PM EDT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ON INDEPENDENCE DAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>065-067>072-041945-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
232 PM CDT MON JUL 3 2006 /332 PM EDT MON JUL 3 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SOME STORMS COULD
BECOME SEVERE WITH DAMAGING WIND...HAIL AND LIGHTNING THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLOW MOVING COLD FRONT WILL PASS THROUGH CENTRAL INDIANA MAKING
THUNDERSTORMS LIKELY ON INDEPENDENCE DAY. SOME OF THESE STORMS COULD
BECOME SEVERE WITH DAMAGING WIND...HAIL AND FREQUENT LIGHTNING THE
MAIN THREAT. PRESENT INDICATIONS ARE THAT THE MAJORITY OF THE STORMS
WILL BE SOUTH OF A LINE FROM GREENSBURG TO BLOOMINGTON TO SULLIVAN
BY 1100 PM CDT OR 1200 AM EDT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ON INDEPENDENCE DAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SALLY

In the hours before

Local storm report, Jul 3, 5:48 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
548 PM EDT MON JUL 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     CLARKS HILL             40.25N 86.72W
07/03/2006                   TIPPECANOE         IN   EMERGENCY MNGR

            A LARGE TREE WAS DOWNED.

&&

NIELD
Local storm report, Jul 3, 5:53 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
553 PM EDT MON JUL 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             CLARKS HILL             40.25N 86.72W
07/03/2006  U1.00 INCH       TIPPECANOE         IN   TRAINED SPOTTER

0505 PM     HAIL             3 NW CLARKS HILL        40.28N 86.76W
07/03/2006  U1.00 INCH       TIPPECANOE         IN   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN STOCKWELL.

&&

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 5:02 PM EDTSevere Thunderstorm WarningINDClinton, Tippecanoe58 min
Jul 3, 6:37 PM EDTSevere Thunderstorm WarningINDHoward40 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.